Ask The Doctor > Questions & Answers > Plantar Fasciitis

Plantar Fasciitis

Patient: I had surgery on my right foot(endoscopically) to release the plantar fasciitis ligament on jan 29. By the 4th month (approx), I was still out of work so the Doctor gave me a cortisone shot in the surgery site (inside ankle in arch area). After that I had extreme pain going up my leg. Come to find out my arch had fallen. I never had this pain before til now. My question is… did the Doctor over release the plantars ligament to cause my fallen arch or did the cortisone shot cause the problem when injected?

 

 

Symptoms: pain going up my inner lower leg from ankle

 

 

Doctor: Thank you for your question. Plantar fasciitis is a condition in which the plantar fascia, a ligament located at the bot tom of the foot connecting the calcaneus (heel bone) to the toes. Inflammation of the plantar fascia is a very painful condition, and often requires surgery to correct. Surgery involves detaching the plantar fascia from the foot, relieving this tension, and pain.One of the complications of this surgery is that the arch of the foot can become weekend. In some cases, the arch can actually resulting in a condition known as pes planus or ‘flat feet’. It is most likely that your condition could be related to your surgery, and not the cortisone injection. We recommend that you see your doctor to be evaluated for your fallen arch. You may be required to wear orthotic shoes in order to provide external support to your feet, which can alleviate some of the discomfort you are feeling now.Thank you for choosing Askthedoctor.com

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment